Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 324, NWS Springfield, MO

August 27, 2019Douglas County, Ozark County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 27, 2019, 12:19 AM CDT for Douglas County, Ozark County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2019, 12:19 AM CDT (05:19 UTC)
Expired
Aug 27, 2019, 1:00 AM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Douglas County, MO, Ozark County, MO

The radar

The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 10:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:55 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Aug 26, 6:55 PM CDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
655 PM CDT Mon Aug 26 2019

.SHORT TERM...(This evening through Tuesday)
Issued at 326 PM CDT Mon Aug 26 2019

Very complex and challenging forecast given the current storms
moving through southern Missouri at this time with model guidance
remaining very poor today. An outflow boundary currently resides
from Chanute, KS to Joplin to Cassville, MO with a stabilized
airmass occuring north of that line. The atmosphere along and
southwest of that line was very unstable with ML capes around 4000
j/kg. Satellite imagery showed that the outflow boundary was
slowing down its southwest extent and beginning to intersect with
a frontal boundary west of Chanute.

Thunderstorms will continue for the next few hours across southern
Missouri before exiting the south and east. The big question for
the remainder of the evening and night is with the activity that
will get going later on (after 7pm) across southeast Kansas and
northeast Oklahoma as shortwave energy moves in. This activity
will likely develop and move east, likely remaining the strongest
near and south of the outflow boundary/recovering airmass region.
Large hail to the size of golf balls will still be possible,
however this looks to be confined to extreme southeast Kansas and
far southwest Missouri, locations further northeast will likely
see smaller hail sizes. As far as winds go, damaging winds in
excess of 60-70mph will be possible even a little further north of
the outflow boundary. Cant rule out an isolated tornado,
especially if any cells have boundary interaction.

Timing/Locations: Storms will likely regenerate to our west after
7pm and move into southeast Kansas by 7-9pm with storms moving
through southern Missouri, mainly along and south of a Ft Scott
Kansas, to Bolivar, Mo to Eminence, Mo line. in the 9pm-1am
timeframe. Locations further north of this line may see very
little additional convection or severe potential.

Conditions on Tuesday look much calmer and quieter with highs in
the upper 70s to near 80 with northerly flow at 850mb.

.LONG TERM...(Tuesday Night through Monday)
Issued at 326 PM CDT Mon Aug 26 2019

Surface high pressure will slide over head mid week, providing
cooler and drier conditions across the area. Zonal flow returns
by the end of the week into the weekend with precip chances
increasing across the area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 639 PM CDT Mon Aug 26 2019

The Ozarks had a storm system move through earlier today. Behind
the earlier system flight conditions improved to VFR with only
some high cirrus clouds over the area. A cold front will move
through the region this evening and into the early morning hours.
Along the front showers and storms will bring MVFR to IFR
ceilings and visibilities with heavy rainfall. Winds will s=shift
from southerly to northerly behind the front with low IFR stratus
lingering across the region through early Tuesday afternoon. Skies
will then clear from west to east by the afternoon and into
Tuesday evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Hatch
Hazardous weather outlook, Aug 26, 11:07 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1107 PM CDT Mon Aug 26 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280415-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1107 PM CDT Mon Aug 26 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.

DISCUSSION...

Strong to severe storms will continue move southeast across the
Missouri Ozarks ahead of a cold front as it moves east overnight.
Large hail to the size of quarters, damaging winds in excess of
60 mph, and an isolated tornado are possible as these storms
move across the area.

The greatest risk for severe weather will occur southeast of
Interstate 44. Although storms will move through quickly, very
heavy rainfall rates are possible that may lead to localized flash
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Shower and thunderstorm chances return towards the end of the
week and into the weekend.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation will be needed over the next six hours for
areas southeast of Interstate 44.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Local storm report, Aug 26, 9:12 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLOOD            1 NNE VERSAILLES        38.44N 92.84W
08/26/2019                   MORGAN             MO   LAW ENFORCEMENT

            PONDING OF ROADWAY ON JEFFERSON ST IN
            VERSAILLES.

&&
Local storm report, Aug 26, 10:36 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     TSTM WND GST     1 SW LANAGAN            36.60N 94.45W
08/26/2019  M60 MPH          MCDONALD           MO   FIRE DEPT/RESCUE

            REPORT RELAYED TO EM BY BOTH LAW AND FIRE.
            60 MPH RECORDED IN BOTH NOEL AND LANAGAN.

&&
Special weather statement, Aug 26, 10:51 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
1051 PM CDT Mon Aug 26 2019

MOZ090-091-095-103-104-270430-
Greene MO-Taney MO-Webster MO-Christian MO-Stone MO-
1051 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...CHRISTIAN...
NORTHWESTERN TANEY...NORTHERN STONE AND SOUTHEASTERN GREENE COUNTIES
UNTIL 1130 PM CDT...

At 1051 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Springfield to near Crane. Movement was
southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Southeastern Springfield...       Nixa...
Ozark...                          Battlefield...
Rogersville...                    Clever...
Seymour...                        Sparta...
Crane...                          Reeds Spring...
Highlandville...                  Fremont Hills...
Fordland...                       Branson West...
Galena...                         Diggins...
Mccord Bend...                    Hurley...
Spokane...                        Oldfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southwestern Missouri.

LAT...LON 3687 9362 3694 9361 3722 9324 3721 9271
      3707 9288 3707 9291 3704 9291 3668 9333
TIME...MOT...LOC 0351Z 315DEG 19KT 3716 9325 3693 9353

Rothstein
Special weather statement, Aug 26, 11:06 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
1106 PM CDT Mon Aug 26 2019

MOZ102-270430-
Barry MO-
1106 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARRY COUNTY UNTIL 1130
PM CDT...

At 1106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Seligman, or 12 miles southwest of Cassville, moving east at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Roaring River State Park...       Table Rock Lake...
Cassville...                      Shell Knob...
Seligman...                       Exeter...
Washburn...                       Golden...
Emerald Beach...                  Eagle Rock...
Chain-O-Lakes...                  Arrow Point...
Wayne...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Missouri. A Severe Thunderstorm Watch also remains in
effect until 600 AM CDT for southwestern Missouri.

LAT...LON 3650 9407 3657 9408 3667 9406 3665 9358
      3650 9358
TIME...MOT...LOC 0406Z 278DEG 40KT 3652 9399

Rothstein
Special weather statement, Aug 26, 11:38 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Springfield MO
1138 PM CDT Mon Aug 26 2019

MOZ083-098-270545-
Dent MO-Shannon MO-
1138 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON AND DENT
COUNTIES UNTIL 1245 AM CDT...

At 1138 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles east of Fort Leonard Wood to Licking
to near Raymondville to near Houston. Movement was east at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Current River State Park...       Ozark National Scenic Riverways...
Echo Bluff State Park...          Montauk State Park...
Salem...                          Bunker...
Lenox...                          Montauk...
Turtle...                         Jadwin...
Howes Mill...                     Midridge...
Darien...                         Gladden...
Boss...                           Round Spring...
Akers...                          Stone Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
south central Missouri.

LAT...LON 3720 9165 3742 9164 3743 9175 3760 9176
      3760 9181 3767 9181 3769 9116 3759 9115
      3759 9131 3751 9131 3750 9121 3742 9121
      3741 9117 3726 9116 3725 9112 3720 9112
      3720 9109 3715 9104
TIME...MOT...LOC 0438Z 277DEG 40KT 3765 9186 3750 9182 3736 9187 3727
9199

Titus
Special weather statement, Aug 26, 11:42 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
1142 PM CDT Mon Aug 26 2019

MOZ095-096-104-105-270530-
Douglas MO-Ozark MO-Taney MO-Christian MO-
1142 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OZARK...SOUTHWESTERN
DOUGLAS...SOUTHEASTERN CHRISTIAN AND NORTHERN TANEY COUNTIES UNTIL
1230 AM CDT...

At 1142 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Sparta to near Taneyville
to near Merriam Woods. Movement was southeast at 30 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Lake Taneycomo...                 Forsyth...
Merriam Woods...                  Kissee Mills...
Rockaway Beach...                 Taneyville...
Brownbranch...                    Thornfield...
Rome...                           Garrison...
Bradleyville...                   Long Run...
Walnut Shade...                   Powersite...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southwestern Missouri.

LAT...LON 3673 9255 3665 9270 3663 9309 3681 9330
      3686 9311 3692 9293
TIME...MOT...LOC 0442Z 301DEG 27KT 3687 9291 3681 9303 3679 9321

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:39 PM CDTFlash Flood WarningSGFBenton, Morgan4 hr
Aug 26, 7:47 PM CDTSpecial Weather StatementSGFDallas43 min
Aug 26, 8:34 PM CDTRiver Flood WarningSGFVernon43 hr
Aug 26, 8:34 PM CDTRiver Flood WarningSGFBates, Vernon62 hr
Aug 26, 8:43 PM CDTAreal Flood AdvisorySGFMiller, Morgan6 hr
Aug 26, 8:47 PM CDTSevere Thunderstorm WarningSGFJasper, Newton58 min
Aug 26, 9:30 PM CDTAreal Flood AdvisorySGFJasper, Newton6 hr
Aug 26, 9:42 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton63 min
Aug 26, 10:01 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede29 min
Aug 26, 10:29 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton46 min
Aug 26, 10:29 PM CDTSevere Thunderstorm WarningSGFLaclede, Webster, Wright46 min
Aug 26, 10:43 PM CDTAreal Flood AdvisorySGFMcDonald, Newton4 hr
Aug 26, 10:51 PM CDTSpecial Weather StatementSGFChristian39 min
Aug 26, 11:04 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski, Texas56 min
Aug 26, 11:06 PM CDTSpecial Weather StatementSGFBarry24 min
Aug 26, 11:15 PM CDTSevere Thunderstorm WarningSGFWebster, Wright45 min
Aug 26, 11:30 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Texas60 min
Aug 26, 11:38 PM CDTSpecial Weather StatementSGFDent67 min
Aug 26, 11:42 PM CDTSpecial Weather StatementSGFTaney48 min
Aug 26, 11:53 PM CDTSevere Thunderstorm WarningSGFOzark, Taney52 min
Aug 26, 11:59 PM CDTAreal Flood AdvisorySGFMaries, Phelps, Pulaski6 hr
Aug 27, 12:15 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon45 min
Aug 27, 12:34 AM CDTSevere Thunderstorm WarningSGFHowell56 min
Aug 27, 1:02 AM CDTSevere Thunderstorm WarningSGFOregon58 min
Aug 27, 1:03 AM CDTFlash Flood WarningSGFHowell4 hr
Aug 27, 1:21 AM CDTFlash Flood WarningSGFHowell, Oregon8 hr
Aug 27, 7:12 AM CDTRiver Flood WarningSGFVernon52 hr
Aug 26, 7:39 PM CDTSevere Thunderstorm WarningSGFCherokee51 min
Aug 26, 8:08 PM CDTTornado WarningSGFCherokee52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.